Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 235, NWS Tulsa, OK

June 19, 2020Creek County, Okfuskee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 19, 2020, 1:35 PM CDT for Creek County, Okfuskee County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2020, 1:35 PM CDT (18:35 UTC)
Expired
Jun 19, 2020, 2:15 PM CDT
In force
40 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Creek County, OK, Okfuskee County, OK

The radar

The Tulsa radar (KINX), 92 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 6.6 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2020-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 403 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2020-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
403 J/kg
Mixed-layer CIN
-208 J/kg
Mixed-layer LCL
1307 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

351 
WUUS54 KTSA 191835
SVRTSA
OKC037-107-191915-
/O.NEW.KTSA.SV.W.0235.200619T1835Z-200619T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
135 PM CDT Fri Jun 19 2020

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  South central Creek County in northeastern Oklahoma...
  Northwestern Okfuskee County in east central Oklahoma...

* Until 215 PM CDT.

* At 135 PM CDT, a severe thunderstorm was located 5 miles north of
  Boley, moving east at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Okfuskee...                       Boley...
  Welty...                          Mason...

LAT...LON 3575 9624 3558 9619 3556 9619 3555 9618
      3551 9617 3549 9655 3562 9660
TIME...MOT...LOC 1835Z 249DEG 18KT 3557 9648 

HAIL...1.00IN
WIND...60MPH
 
$$
2 follow-up statements
966 
WWUS54 KTSA 191855
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
155 PM CDT Fri Jun 19 2020

OKC037-107-191915-
/O.CON.KTSA.SV.W.0235.000000T0000Z-200619T1915Z/
Creek OK-Okfuskee OK-
155 PM CDT Fri Jun 19 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR SOUTH CENTRAL CREEK AND NORTHWESTERN OKFUSKEE COUNTIES...

At 154 PM CDT, a severe thunderstorm was located over Welty, moving
northeast at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations in or near the path include...
Okfuskee...                       Welty...
Mason...                          

LAT...LON 3561 9620 3555 9619 3554 9647 3564 9654
      3575 9624
TIME...MOT...LOC 1854Z 228DEG 26KT 3564 9638 

HAIL...1.00IN
WIND...60MPH
 
$$
135 
WWUS54 KTSA 191914
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
214 PM CDT Fri Jun 19 2020

OKC037-107-191923-
/O.EXP.KTSA.SV.W.0235.000000T0000Z-200619T1915Z/
Creek OK-Okfuskee OK-
214 PM CDT Fri Jun 19 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CREEK AND
NORTHWESTERN OKFUSKEE COUNTIES WILL EXPIRE AT 215 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However nickel 
size hail is still possible with this thunderstorm.

LAT...LON 3561 9620 3555 9619 3554 9647 3564 9654
      3575 9624
TIME...MOT...LOC 1913Z 249DEG 18KT 3567 9628 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 12:40 PM CDT, 55 minutes earlier.

Area forecast discussion, Jun 19, 12:40 PM CDT, 55 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1240 PM CDT Fri Jun 19 2020

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Widespread storms continue across portions of NE OK and with
periodic flight impacts across these terminals through mid to late
afternoon. VFR conditions are likely this afternoon further east
and south across SE OK and western AR. Storms will expand in
coverage well west of the region this evening and spread eastward
in some fashion into the early morning hours. Low confidence
remains in timing any flight impacts but potential remains through
morning hours Saturday for most terminals.

&&

.PREV DISCUSSION... /Issued 1108 AM CDT Fri Jun 19 2020/

..UPDATE...

DISCUSSION...
Widespread prevailing convection has been maintained across
northwest portions of forecast area w/ VWP data maintaining steady
low level jet interaction w/ cold pool. Until this upglide weakens
then continued convection is expected which may well be through
mid afternoon. Updated forecast will take a rather big swing at
lowering temps beneath the persistent convection.
Further southeast the corridor of lesser moisture is evident in
satellite precip water data and this corridor has steadily spread
eastward across OK over the past few days. Recent mesonet obs show
dewpoints dropping across far SE OK as mixing increases and this
further define the stronger afternoon instability west of the
forecast area. This supports the forecast of much lesser precip
chances through the evening for SE OK - western AR with focus then
being on convection organizing later today across the High Plains
and spreading eastward overnight.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   87  70  85  69 /  60  30  60  60
FSM   92  70  90  70 /  10  20  40  50
MLC   90  70  87  69 /  20  30  40  50
BVO   76  67  83  68 /  80  30  60  50
FYV   87  68  85  67 /  10  20  60  60
BYV   87  68  86  68 /  20  20  60  60
MKO   90  69  85  68 /  30  30  60  60
MIO   85  68  83  68 /  60  30  60  60
F10   90  68  85  68 /  50  30  60  60
HHW   90  71  90  71 /  10  30  50  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....07
Hazardous weather outlook, Jun 19, 1:07 PM CDT, 28 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
107 PM CDT Fri Jun 19 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-201030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
107 PM CDT Fri Jun 19 2020

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Primarily along the Interstate 44 corridor.
	ONSET...Afternoon.

HEAVY RAIN.
	RISK...Limited.
	AREA...Northwest of a line from Bristow Oklahoma to Bartlesville
           Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
Widespread thunderstorms have persisted across portions of northeast
Oklahoma through the morning hours resulting in areas of heavy rainfall.
Reports of 1 to 3 inches are common across portion of Pawnee, Osage and
Washington counties in northeast Oklahoma.  Localized flooding will
be possible across these same areas as storms persist through the
afternoon hours.  Additionally, a limited risk of severe weather
will persist through the afternoon primarily along the Interstate 44
corridor with locally strong winds possible.  Additional storms are
likely to spread into the region during the overnight hours and
also pose a risk of locally strong winds.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Thunderstorm Potential.
SUNDAY and MONDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
TUESDAY through THURSDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Thunderstorms are likely to be ongoing Saturday morning across
portions of eastern Oklahoma and northwest Arkansas.  These storms
may persist into the afternoon along with potential for renewed
storm develop along remnant boundaries.  The stronger storms will pose
a risk for large hail and damaging winds.  The unsettled pattern
continues with a large storm complex possibly spreading into portions of
the area Sunday night through Monday.  The development and path of
this storm complex remains uncertain, however it will likely pose a risk
of severe weather along its eventual path.  Thunderstorm chances persist
daily through much of next week.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jun 19, 1:27 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Tulsa OK
127 PM CDT Fri Jun 19 2020

OKZ064-065-191900-
Okfuskee OK-Creek OK-
127 PM CDT Fri Jun 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CREEK AND
NORTHWESTERN OKFUSKEE COUNTIES UNTIL 200 PM CDT...

At 126 PM CDT, a strong thunderstorm was located 4 miles north of
Paden, moving east at 20 mph.

Dime to penny size hail and winds in excess of 40 mph will be
possible with this storm.

Locations in or near the path include...
Boley...                          Paden...
Welty...                          Mason...

LAT...LON 3574 9649 3574 9626 3549 9626 3547 9659
      3559 9662 3566 9662
TIME...MOT...LOC 1826Z 253DEG 19KT 3557 9655

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 12:31 PM CDTAreal Flood AdvisoryTSAOsage, Pawnee, Washington3 hr
Jun 19, 1:27 PM CDTSpecial Weather StatementTSAOkfuskee33 min
Jun 19, 2:12 PM CDTSpecial Weather StatementTSAOkmulgee33 min
Jun 19, 5:43 PM CDTSpecial Weather StatementTSAOkfuskee47 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.